Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2018, 1:05 PM EDT for Blount County, Loudon County, Tennessee. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 1:05 PM EDT (17:05 UTC)
- Expired
- Jun 25, 2018, 2:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blount County, TN, Loudon County, TN
The radar
The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:15 PM EDT | HAIL 1 | Loudon, TN | |
| Jun 25, 1:25 PM EDT | TSTM WND DMG | 5 Ne Philadelphia, TN | TWO TREES WERE REPORTED DOWN FIVE MILES NORTHEAST OF PHILADELPHIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
280
WUUS54 KMRX 251705
SVRMRX
TNC009-105-251800-
/O.NEW.KMRX.SV.W.0091.180625T1705Z-180625T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
105 PM EDT MON JUN 25 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Loudon County in east Tennessee...
Northwestern Blount County in east Tennessee...
* Until 200 PM EDT.
* At 105 PM EDT, a severe thunderstorm was located over Loudon,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Maryville, Lenoir City, Alcoa, Loudon, Louisville, Rockford,
Eagleton Village, Vonore, Greenback, Friendsville, Philadelphia,
Happy Valley, Clover Hill and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3562 8425 3567 8432 3564 8438 3567 8443
3565 8449 3574 8448 3575 8443 3578 8442
3577 8439 3582 8438 3587 8426 3587 8423
3579 8416 3585 8414 3583 8412 3585 8408
3583 8406 3585 8405 3585 8393 3557 8391
TIME...MOT...LOC 1705Z 269DEG 20KT 3571 8437
HAIL...1.00IN
WIND...60MPH
$$
DH1 follow-up statement
627
WWUS54 KMRX 251724
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
124 PM EDT MON JUN 25 2018
TNC009-105-251800-
/O.CON.KMRX.SV.W.0091.000000T0000Z-180625T1800Z/
Loudon TN-Blount TN-
124 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR LOUDON AND NORTHWESTERN BLOUNT COUNTIES...
At 124 PM EDT, a severe thunderstorm was located near Lenoir City,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Maryville, Lenoir City, Alcoa, Loudon, Louisville, Rockford, Eagleton
Village, Vonore, Greenback, Friendsville, Philadelphia, Happy Valley,
Clover Hill and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3562 8425 3567 8432 3564 8438 3567 8443
3565 8449 3574 8448 3575 8443 3578 8442
3577 8439 3582 8438 3587 8426 3587 8423
3579 8416 3585 8414 3583 8412 3585 8408
3583 8406 3585 8405 3585 8393 3557 8391
TIME...MOT...LOC 1724Z 269DEG 20KT 3571 8424
HAIL...1.00IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:50 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 10:50 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1050 AM EDT Mon Jun 25 2018 .DISCUSSION...The overall weather pattern shows weak ridging over the Southern Appalachian Region today with a minor short wave riding along the upper flow...and at the surface...a broad frontal boundary stretched west to east across KY. This set up will allow a band of showers and thunderstorms to develop and move through the area this afternoon. The air mass will destabilize this afternoon with CAPE values expected to be around 1500-2500 J/Kg and bulk shear 0-6 km around 25-35 kts. As a result...a few storms may become strong to severe with the greatest threat strong...damaging winds and to a lesser extent large hail up to an inch will be possible. Additionally...heavy rain is possible with the stronger storms which may cause minor flooding...mainly in low lying areas or poor drainage locations. All handled well in the current forecast...will update to remove morning wording. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 91 72 91 73 / 50 20 30 20 Knoxville McGhee Tyson Airport, TN 87 71 88 71 / 70 40 30 40 Oak Ridge, TN 86 71 88 72 / 60 30 30 40 Tri Cities Airport, TN 83 67 83 67 / 70 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous weather outlook, Jun 25, 4:20 AM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 420 AM EDT Mon Jun 25 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 420 AM EDT Mon Jun 25 2018 /320 AM CDT Mon Jun 25 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms will be possible this afternoon. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 25, 11:13 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
1113 AM EDT MON JUN 25 2018
TNZ012-013-035-036-251600-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
1113 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN ANDERSON...
SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL NOON
EDT...
At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Wartburg, Jacksboro, Huntsville, Caryville, Lake City,
Norris, Sunbright, Norris Dam State Park, High Point, Smokey
Junction, Rosedale, Disney, Cove Lake State Park, Deerlodge, Royal
Blue, Norma, Frozen Head State Park, Slick Rock and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3647 8434 3618 8404 3596 8471 3599 8472
3606 8479 3609 8480 3609 8482 3614 8486
TIME...MOT...LOC 1513Z 245DEG 40KT 3617 8455
mjbSpecial weather statement, Jun 25, 11:16 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
1116 AM EDT MON JUN 25 2018
TNZ082-083-251600-
Rhea TN-Bledsoe TN-
1116 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA AND
NORTHEASTERN BLEDSOE COUNTIES UNTIL NOON EDT/1100 AM CDT/...
At 1115 AM EDT/1015 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Spring City, or 12 miles northeast of
Pikeville, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Grandview, Piney Falls State Park, Melvine, Mount Crest
and Stinging Fork Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8526 3576 8527 3577 8525 3577 8510
3576 8507 3577 8504 3575 8503 3577 8494
3576 8492 3578 8490 3578 8488 3582 8481
3572 8472 3563 8523 3575 8527
TIME...MOT...LOC 1515Z 250DEG 25KT 3573 8503
mjbSpecial weather statement, Jun 25, 11:35 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
1135 AM EDT MON JUN 25 2018
TNZ012-013-251615-
Scott TN-Campbell TN-
1135 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMPBELL AND SCOTT
COUNTIES UNTIL 1215 PM EDT...
At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oneida, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Oneida, Huntsville, Helenwood, Jellico, Caryville,
Winfield, Elk Valley, Honey Creek State Park, Big South Fork National
Park, Ketchen, Royal Blue, Robbins and Rugby State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8419 3637 8410 3635 8469 3637 8470
3639 8469 3640 8466 3641 8467 3641 8466
3644 8469 3650 8471 3660 8478
TIME...MOT...LOC 1534Z 259DEG 26KT 3650 8448
mjbSpecial weather statement, Jun 25, 12:20 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
1220 PM EDT MON JUN 25 2018
TNZ067-068-084-251700-
Roane TN-Loudon TN-Meigs TN-
1220 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOUDON...NORTHEASTERN
MEIGS AND ROANE COUNTIES UNTIL 100 PM EDT...
At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or 8 miles southwest of Kingston, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Kingston, Rockwood, Loudon, Fairview, Midtown, Harriman,
Philadelphia, Paint Rock, Bradbury, Eagle Furnace and Dearmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3568 8470 3571 8472 3573 8471 3575 8472
3575 8475 3576 8476 3579 8474 3582 8479
3586 8473 3589 8471 3599 8448 3598 8446
3600 8442 3569 8429
TIME...MOT...LOC 1620Z 258DEG 18KT 3576 8458
mjbSpecial weather statement, Jun 25, 12:34 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
1234 PM EDT MON JUN 25 2018
TNZ082>084-251715-
Rhea TN-Bledsoe TN-Meigs TN-
1234 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE AND
NORTHEASTERN MEIGS COUNTIES UNTIL 115 PM EDT/1215 PM CDT/...
At 1233 PM EDT/1133 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Spring City, or 11 miles north of
Dayton, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pikeville, Spring City, Evensville, Peakland, Stinging Fork Falls
State Park, Grandview, Piney Falls State Park and Melvine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8521 3577 8504 3575 8503 3577 8494
3576 8492 3578 8490 3579 8487 3580 8476
3579 8474 3576 8476 3575 8473 3557 8471
3553 8524
TIME...MOT...LOC 1633Z 264DEG 21KT 3565 8499
mjbThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:31 AM EDT | Special Weather Statement | MRX | Knox | 44 min |
| Jun 25, 3:06 AM EDT | Special Weather Statement | MRX | Union | 39 min |
| Jun 25, 3:35 AM EDT | Special Weather Statement | MRX | Jefferson | 25 min |
| Jun 25, 4:00 AM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 30 min |
| Jun 25, 11:13 AM EDT | Special Weather Statement | MRX | Morgan | 47 min |
| Jun 25, 11:16 AM EDT | Special Weather Statement | MRX | Rhea | 44 min |
| Jun 25, 11:27 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 48 min |
| Jun 25, 11:35 AM EDT | Special Weather Statement | MRX | Campbell, Scott | 40 min |
| Jun 25, 12:20 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 40 min |
| Jun 25, 12:31 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 44 min |
| Jun 25, 12:34 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 41 min |
| Jun 25, 1:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier | 44 min |
| Jun 25, 1:27 PM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 48 min |
| Jun 25, 1:30 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 45 min |
| Jun 25, 1:34 PM EDT | Special Weather Statement | MRX | Blount, Sevier | 41 min |
| Jun 25, 1:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 50 min |
| Jun 25, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 60 min |
| Jun 25, 1:47 PM EDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Rhea, Roane | 58 min |
| Jun 25, 1:55 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 65 min |
| Jun 25, 2:15 PM EDT | Special Weather Statement | MRX | Polk | 45 min |
| Jun 25, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Union | 56 min |
| Jun 25, 2:30 PM EDT | Special Weather Statement | MRX | Washington | 45 min |
| Jun 25, 3:01 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 44 min |
| Jun 25, 3:09 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 51 min |
| Jun 25, 3:10 PM EDT | Special Weather Statement | MRX | Greene, Unicoi | 50 min |
| Jun 25, 3:25 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 50 min |
| Jun 25, 3:53 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 37 min |
| Jun 25, 4:33 PM EDT | Special Weather Statement | MRX | Johnson | 27 min |
| Jun 25, 5:42 PM EDT | Special Weather Statement | MRX | Morgan | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.